Alert archive / Tennessee / River Flood Warnings in 2019

River Flood Warning 45, NWS Nashville, TN

December 29, 2019Davidson County, Tennessee

NWS Nashville, TN issued this river flood warning at Dec 29, 2019, 6:04 PM CST for Davidson County, Tennessee. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2019, 6:04 PM CST (00:04 UTC)
Expired
Dec 30, 2019, 12:18 AM CST
In force
6 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mill Creek near Nolensville (NLVT1). The gauge peaked at 15.65 ft at Dec 29, 2019, 9:00 PM CST.

actionminormoderate5101512/2912/3012/31
Action stage
11 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03430550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Dec 29, 4:49 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Dec 29, 4:49 PM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
449 PM CST Sun Dec 29 2019

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Chance for isolated severe storms continues into the evening.
Latest models continue to show a period of elevated shear and
several now also ramping up instability several 100Js higher
than previous runs. These parameters are increasing now, and
will continue to do so into the late afternoon, holding on til
our cold front passes later this evening. Severe parameters
are not especially impressive...but are sufficient for isolated
strong/severe wind gusts and possible weak tornadoes, mainly
across the west/south where a few discrete cells may develop.

Cold front with this system will pass later this evening...with
a secondary axis passing on Tue. SFC/LL highs finally build Tue
night but do rapidly vacate Wed night. Our trailing upper trough
more so dampens into mid-week but then upper flow turns southwest
early Thu as jet carves out deep trough across the desert
southwest into the nations mid-section.

This next upper trough late week will be our next rain maker...
affecting us on Thu and possibly through Friday night...depending
on which model pans out. GFS much more aggressive than EURO
driving widespread pcpn out of the area by early Friday. EURO
prefers a bit of a sharper upper trough which looks to slow
eastward progression of main pcpn shield. Either way, it will take
though at least the early part of Sat for these upper troughs and
a cold front to clear thus will keep rain chances running at
least through Fri night. Better dynamics at this time look to pass
well south. Chance for storms with this system low-end.

A Secondary upper trough and weak SFC boundary look to swing by
the first part of next week. No pcpn planned right now however.

&&

.AVIATION...
00Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...An area of heavy showers is barreling through
Middle Tennessee as we head into the evening, with the heaviest
cells forming a line just ahead of the surface front. The HRRR
shows the rain ending from west to east rather quickly during the
evening, with ceilings improving to VFR by 12Z. Winds will remain
gusty throughout the night and tomorrow morning, then diminishing
during the afternoon. Low-level jet remains quite strong, so we'll
leave some LLWS remarks in the 00Z TAF's where applicable.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Hurley
AVIATION........08
Hazardous weather outlook, Dec 29, 6:52 AM CST, 11 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
652 AM CST Sun Dec 29 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-301300-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
652 AM CST Sun Dec 29 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Widespread showers and isolated storms will spread across Middle
Tennessee today. A few pockets of heavy rainfall could cause some
localized minor flooding issues and brief rises on creeks. In
addition, a few storms could become strong this afternoon and
evening with gusty winds as the main threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

11

In the hours before

Special weather statement, Dec 29, 3:02 PM CST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
302 PM CST Sun Dec 29 2019

TNZ025-027-057>060-094-095-292145-
Hickman TN-Lawrence TN-Williamson TN-Dickson TN-Lewis TN-Davidson TN-
Maury TN-Giles TN-
302 PM CST Sun Dec 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...EASTERN
LEWIS...SOUTH CENTRAL DICKSON...NORTHERN LAWRENCE...MAURY...WESTERN
WILLIAMSON...NORTHWESTERN GILES AND EASTERN HICKMAN COUNTIES UNTIL
345 PM CST...

At 302 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Burns to 11 miles northwest of
Lawrenceburg. Movement was northeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Franklin, Columbia, Centerville, Brentwood, Spring Hill, Forest
Hills, Mount Pleasant, Belle Meade, Thompson's Station, Fairview,
Summertown, Ethridge, Lynnville, Gordonsburg, Bon Aqua, Henryville,
Culleoka, Primm Springs, Lyles and Natchez Trace At Highway 96.

This includes Interstate 840 between mile markers 3 and 27.

LAT...LON 3527 8758 3596 8740 3609 8682 3538 8700
      3523 8758
TIME...MOT...LOC 2102Z 246DEG 27KT 3592 8735 3533 8750

Hawblitzel
Special weather statement, Dec 29, 4:31 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
431 PM CST Sun Dec 29 2019

TNZ060-061-075-095-292300-
Bedford TN-Maury TN-Giles TN-Marshall TN-
431 PM CST Sun Dec 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN MAURY...
EASTERN GILES AND SOUTHWESTERN BEDFORD COUNTIES UNTIL 500 PM CST...

At 430 PM CST, Doppler radar was tracking a strong thunderstorm near
Pulaski, moving northeast at 50 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lewisburg, Pulaski, Ardmore, Cornersville, Elkton, Lynnville,
Belfast, Frankewing, Prospect and Farmington.

This includes Interstate 65 between mile markers 1 and 38.

LAT...LON 3500 8709 3536 8707 3552 8693 3565 8676
      3547 8652 3537 8658 3536 8660 3533 8661
      3531 8668 3525 8675 3526 8683 3499 8684
TIME...MOT...LOC 2230Z 218DEG 43KT 3523 8694

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 6:16 PM CSTAreal Flood AdvisoryOHXCannon, Clay, DeKalb, Jackson, Macon, Rutherford and 4 more3 hr
Dec 29, 6:27 PM CSTFlash Flood WarningOHXGiles, Lawrence3 hr
Dec 29, 6:27 PM CSTSpecial Weather StatementOHXLawrence33 min
Dec 29, 6:50 PM CSTRiver Flood WarningOHXDavidson9 hr
Dec 29, 6:52 PM CSTRiver Flood WarningOHXDavidson10 hr
Dec 29, 6:57 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Robertson, Rutherford, Sumner, Williamson and 1 more3 hr
Dec 29, 7:01 PM CSTRiver Flood AdvisoryOHXDavidson4 hr
Dec 29, 7:01 PM CSTRiver Flood AdvisoryOHXDavidson4 hr
Dec 29, 7:04 PM CSTFlash Flood WarningOHXMacon, Rutherford, Smith, Sumner, Trousdale, Wilson3 hr
Dec 29, 7:52 PM CSTSpecial Weather StatementOHXCannon, Coffee, Warren38 min
Dec 29, 8:19 PM CSTSpecial Weather StatementOHXOverton, Putnam41 min
Dec 29, 8:34 PM CSTSevere Thunderstorm WarningOHXFentress, Overton, Pickett, Putnam26 min
Dec 29, 8:56 PM CSTSpecial Weather StatementOHXPickett34 min
Dec 29, 9:15 PM CSTAreal Flood AdvisoryOHXCoffee, DeKalb, Grundy, Van Buren, Warren, White3 hr
Dec 29, 9:19 PM CSTSpecial Weather StatementOHXVan Buren, Warren26 min
Dec 29, 10:32 PM CSTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson68 hr
Dec 29, 11:51 PM CSTRiver Flood AdvisoryOHXCheatham3 hr
Dec 30, 12:48 AM CSTRiver Flood AdvisoryOHXGiles30 hr
Dec 30, 1:26 AM CSTRiver Flood AdvisoryOHXDavidson61 hr
Dec 30, 2:50 AM CSTRiver Flood AdvisoryOHXDavidson, Williamson26 hr
Dec 30, 6:48 AM CSTRiver Flood AdvisoryOHXWilliamson11 hr
Dec 30, 6:53 AM CSTRiver Flood AdvisoryOHXLawrence4 hr
Dec 30, 8:56 AM CSTRiver Flood AdvisoryOHXDavidson46 hr
Dec 30, 9:29 AM CSTRiver Flood AdvisoryOHXHickman54 hr
Dec 30, 9:56 AM CSTRiver Flood AdvisoryOHXMontgomery, Robertson11 hr
Dec 30, 10:22 AM CSTRiver Flood AdvisoryOHXWilliamson7 hr

Nearby

River Flood Warnings in Tennessee, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.